MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; PRESSURE MONITORING LINE

ANGIODYNAMICS ANGIODYNAMICS; PRESSURE MONITORING LINE
Catalog Number H965806412421
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 05/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no lot number was provided, a ship history report (shr) was generated for item number (h965806412421) in order to ascertain the last three lots shipped to the reporting customer in the six months prior to the procedure date.The device history records for the lots obtained through the shr (packaging lots) were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The may 2017 angiodynamics complaint report was reviewed for the pressure monitoring line product family and the failure mode "air injected." march-0, april-0 and may-0.This does not constitute an adverse trend.The used pressure monitoring line (pml) was returned to angiodynamics.As received, the pml contained bio material {blood} inside the tubing.There was no damage or manufacturing related defects noted.In addition, a microscopic inspection was performed paying particular attention to the female luer and the male luer.A microscopic visual inspection of the female was performed for any damage, and it was noted that there was a slight surface crack just below the female threads.A microscopic visual inspection of the male was performed for any damage, and it was noted that there was a slight surface crack just below the male threads.The surface cracks noted, did not extend to the inside of the fittings.The male and female tapers as well as the female threads were measured and found to be within specification.Leak testing was then performed on the device, and it passed testing.The reported complaint description cannot be confirmed as the returned sample was evaluated and was found visually, dimensional and functionally acceptable.It is possible that the end user did not fully secure the connections on each end of the pml, thereby allowing air to enter the system.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6), "during an angio procedure, images were taken on the left sided arteries.The catheter was changed, aspirated back, and tested with no issues.Once engaged into the rca, images were taken and multiple bubbles injected down artery due to crack occurring at end of extension tubing that connects to 3-way tap." it was also stated that, "the patient did not suffer any adverse effects." the used pressure monitoring line was returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS
Common Device Name
PRESSURE MONITORING LINE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6698912
Report Number1317056-2017-00051
Device Sequence Number16393640
Product Code DRI
UDI-Device IdentifierH965806412421
UDI-PublicH965806412421
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberH965806412421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2017
Initial Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;